Oklahoma, 2006

Hail and Damaging Wind in Oklahoma, March 10, 2006

March 10, 2006 · NWS OUN · 14 events in 7 counties and zones

12 hail, 1 thunderstorm wind, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 10, 3:05 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 10, 3:05 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CST FRI MAR 10 2006

.DISCUSSION...
VERY LOW LEVEL MOISTURE IS INCREASING ACROSS NORTH CENTRAL TEXAS
WITH UPPER 40S DEWPOINTS REACHING THE METROPLEX AND 60S DEWPOINTS
UP TO COLLEGE STATION AND LUFKIN. THE NORTHERN EDGE OF MOISTURE
MAY BE SHALLOW GIVEN THE LOOKS OF THE CORPUS CHRISTI AND LAKE
CHARLES SOUNDINGS. MOISTURE DEPTH MAY BE IMPROVING ACROSS
SOUTHEAST TEXAS AS MOISTURE HAS NOT MIXED OUT DOWN THERE. SO SOME
LOW LEVEL MOISTURE RETURN INTO SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA THIS EVENING. THUNDERSTORMS ARE NOT OUT OF THE QUESTION
IN THE FAR SOUTHEAST AND AGREE WITH SPC THAT IF THUNDERSTORMS
OCCUR... SEVERE STORMS ARE POSSIBLE. BUT AT THE MOMENT WILL NOT
INCLUDE POPS IN THE FORECAST OVERNIGHT SINCE THERE IS UNCERTAINTY
ON THE MOISTURE DEPTH. 00Z SOUNDINGS MAY SHED SOME MORE LIGHT ON
THIS POSSIBILITY.

FIRE WEATHER CONCERNS REMAIN HIGH OVER THE NEXT COUPLE OF DAYS...
ESPECIALLY SUNDAY. WINDS LOOK TO BE A LITTLE STRONGER FOR SATURDAY
THAN PREVIOUSLY FORECAST... BUT STILL MARGINAL OR BELOW RFW
CRITERIA. IT WILL BE WARM AND DRY THOUGH. WILL MAINTAIN THE FIRE
WEATHER WATCH FOR TOMORROW AND LET LATER SHIFTS PIN DOWN AREAS TO
UPGRADE IF NECESSARY. RED FLAG WARNING APPEARS MORE LIKELY ON
SUNDAY... BUT WILL TAKE IT ONE DAY AT A TIME AND NOT ISSUE WATCH
FOR SUNDAY YET. THE SUNDAY POTENTIAL IS HIGHLIGHTED ON OUR WEB
PAGE.

DID NOT CHANGE POP FORECASTS MUCH EXCEPT TO ADD 20S IN THE EXTREME
SOUTHEAST ON SATURDAY AS DRYLINE WILL BE IN THE NEIGHBORHOOD AND
MOISTURE MAY BE DEEPER BY THEN.

THERE ARE VARIED SOLUTIONS ON THE STRENGTH/SPEED OF THE WAVE
MOVING OUT SATURDAY NIGHT AND THE SURFACE RESPONSE. GFS IS A
LITTLE STRONGER/FASTER WITH THE WAVE WHICH INCREASES CYCLOGENESIS
SATURDAY NIGHT AND ALLOW SOUTH WINDS TO RETURN AND INCREASE LOW
LEVEL MOISTURE AGAIN. NAM IS SLOWER WITH THIS WAVE AND KEEPS THE
SURFACE FLOW STRONGLY VEERED OVERNIGHT. THIS WILL HAVE
IMPLICATIONS TO PRECIP POSSIBILITIES SATURDAY NIGHT AND SUNDAY.
RIGHT NOW AM KEEPING SATURDAY NIGHT DRY AND KEEPING THE LOW POPS
IN THE EAST ON SUNDAY AHEAD OF SUNDAY/S DRYLINE... BUT WILL HAVE
TO WATCH TRENDS.

IN THE EXTENDED... MAIN CHANGE WAS TO DELAY MID-WEEK FRONTAL
PASSAGE TO THURSDAY CONSISTENT WITH THE ECMWF. THEREFORE INCREASED
TEMPERATURES ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  49  78  53  79 /  10  10  10  10
HOBART OK         47  77  48  79 /  10  10   0   0
WICHITA FALLS TX  51  83  54  83 /  10  10   0   0
GAGE OK           38  71  42  70 /   0   0  10  10
PONCA CITY OK     47  74  48  76 /  10  10  10  20
DURANT OK         57  81  61  82 /  10  20  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ012-OKZ014-OKZ015-
     OKZ016-OKZ017-OKZ018-OKZ019-OKZ021-OKZ022-OKZ023-OKZ024-
     OKZ025-OKZ027-OKZ028-OKZ029-OKZ033-OKZ034-OKZ035-OKZ036-
     OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
     OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR OKZ009-OKZ014-OKZ015-OKZ016-OKZ021-OKZ022-
     OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-OKZ029-OKZ033-OKZ034-
     OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-
     OKZ045-OKZ046-OKZ050.

TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
     TXZ089-TXZ090.

&&

26
Hazardous weather outlook, Mar 10, 5:37 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CST FRI MAR 10 2006

OKZ004>048-050>052-TXZ083>090-111300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
537 PM CST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER FAR SOUTH
CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA. ONE OR TWO REPORTS OF
SEVERE HAIL AND WIND CANNOT BE RULED OUT.

DISCUSSION...
LOW LEVEL MOISTURE WILL INCREASE ALONG A WEAK WARM FRONT AND AHEAD
OF A DRYLINE OVER SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THIS EVENING.
AN UPPER LEVEL DISTURBANCE MOVING OUT OF SOUTHWEST TEXAS WILL
PROVIDE ENOUGH LIFT TO GENERATE ISOLATED THUNDERSTORMS WHICH WILL
MOVE QUICKLY NORTHEAST ACROSS THE AREA. ALTHOUGH THESE STORMS WILL
BE SLIGHTLY ELEVATED...SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR
ONE OR TWO STORMS TO PRODUCE SEVERE HAIL AND WIND.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY MAR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY WARM... DRY AND BREEZY CONDITIONS WILL MAINTAIN VERY HIGH TO
EXTREME FIRE DANGER THROUGH THE EVENING.PLEASE REFER TO THE FIRE
DANGER STATEMENT FOR FURTHER DETAILS. A RED FLAG WARNING IS ALSO IN
EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ON SUNDAY... MAINLY
OVER SOUTHEAST PORTIONS OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME FIRE DANGER IS EXPECTED TO CONTINUE OVER THE
WEEKEND. THE FIRE DANGER WILL REMAIN IN THE HIGH TO VERY HIGH
CATEGORY THROUGH MUCH OF NEXT WEEK.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY MARCH 11TH.

BURKE

In the hours before

Special weather statement, Mar 10, 6:38 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CST FRI MAR 10 2006

OKZ047-051-110100-
JOHNSTON OK-MARSHALL OK-
638 PM CST FRI MAR 10 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTHWEST OF REAGAN AT 638
PM CST. THE STORM WAS MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The radar

The Norman radar (KTLX), 159 km away, was scanning. The volume nearest the first event began at 01:19 UTC.

Open the radar archive at this moment

Event by event

12 hail, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Hail, Marshall

When
March 10, 7:20 PM CST
Where
Marshall County, 3 mi SW of Kingston
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.967, -96.750

Hail, Pontotoc

When
March 10, 7:30 PM CST
Where
Pontotoc County, 7 mi N of Stonewall
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.750, -96.517

Hail, Pontotoc

When
March 10, 7:50 PM CST
Where
Pontotoc County, 8 mi SE of Ada
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.683, -96.567

Hail, Hughes

When
March 10, 8:00 PM CST
Where
Hughes County, 2 mi SSE of Holdenville
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
35.050, -96.383

Thunderstorm Wind, Marshall

When
March 10, 8:05 PM CST
Where
Marshall County, 9 mi WSW of Oakland
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.050, -96.950

Wind gust was measured by the Oklahoma mesonet.

Hail, Hughes

When
March 10, 8:08 PM CST
Where
Hughes County, Holdenville
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.083, -96.400

Hail was reported in downtown Holdenville.

Hail, Johnston

When
March 10, 8:25 PM CST
Where
Johnston County, Connerville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -96.633

Hail, Marshall

When
March 10, 8:30 PM CST
Where
Marshall County, Madill
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.083, -96.767

Hail, Marshall

When
March 10, 8:35 PM CST
Where
Marshall County, Madill
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.083, -96.767

Hail, Love

When
March 10, 8:35 PM CST
Where
Love County, Marietta
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.933, -97.117

Hail, Bryan

When
March 10, 9:44 PM CST
Where
Bryan County, 1 mi NW of Mead
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.017, -96.517

Funnel Cloud, Bryan

When
March 10, 10:11 PM CST
Where
Bryan County, Caddo
Reported by
LAW ENFORCEMENT
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

A highway patrol officer reported a funnel cloud at the intersection of Highway 75 and Highway 22.

Hail, Atoka

When
March 10, 10:20 PM CST
Where
Atoka County, McGee Creek Res
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.333, -95.867

Hail, Atoka

When
March 10, 11:25 PM CST
Where
Atoka County, Stringtown
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.467, -96.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493998, 5493999, 5494000, 5494001, 5494002, 5494003, 5494004, 5494005, 5494006, 5494007, 5494008, 5494009, 5494010, 5494011.